Monday, December 21, 2009

Dangers of using FENAC

Gee! One has to be so careful about what drugs you take and be self aware – know yourself – to see what side effects they may have.

Take my case for instance. I have been taking FENAC, a widely diagnosed anti- inflammatory, for a month or two, to control the pain in my arthritic left shoulder. There are thirty (yes, 30) listed side-effects. The ones that I noticed on myself where a bit of confusion and some disorientation with a change of mood – I felt a bit depressed. So I read the information from the Alphapharm Pty Limited website (the makers of FENAC) and there it was, and I quote, “If you are over 65 years of age, you may have an increased chance of getting side effects. .......

• confusion, disorientation

• change in mood such as feeling depressed, anxious or irritable.”

The Chemist never told me about these side effects – nor did my Doctor. LESSON ONE – never just accept what a doctor or a chemist tells you. Learn to read your body. It is your body so don’t give control over it to some stranger.

So now you know – be warned. I have now thrown away the FENAC tablets I had not used and will now use nothing except possibly some milder substance such as (occasional) use of paracetamol.